UPDATED: FDA Issues Recall for Weight Loss Supplement Lipo Escultura

UPDATED: FDA Issues Recall for Weight Loss Supplement Lipo Escultura
Image: NCCC
December 4, 2015

Lipo Escultura Corp. has announced that it will recall all Lipo Escultura weight loss supplements due to the discovery of the dangerous substances, sibutramine and diclofenac. The recall was initiated after a consumer illness was reported to the Food and Drug Administration (FDA).

The FDA previously issued a consumer alert for the product warning users that it contains unapproved medications.

Lipo Escultura is sold by JAT Productos Naturales Corp. The item may also be distributed under the names Lipo Escultura Corporation and JAT Natural Products Corp.

An FDA laboratory analysis confirmed that Lipo Escultura contains sibutramine, a controlled substance that was removed from the market in October 2010 for safety reasons. The product poses a threat to consumers because sibutramine is known to substantially increase blood pressure and pulse rate in some patients and may present a significant risk for patients with a history of coronary artery disease, congestive heart failure, arrhythmias, or stroke. This product may also interact, in life-threatening ways, with other medications a consumer may be taking.

Additionally, the supplement contains diclofenac, a non-steroidal anti-inflammatory drug (NSAID). NSAIDs may cause increased risk of cardiovascular events, such as heart attack and stroke, as well as serious gastrointestinal damage, including bleeding, ulceration, and fatal perforation of the stomach and intestines. This hidden drug ingredient may also interact with other medications and significantly increase the risk of adverse events, particularly when consumers use multiple NSAID-containing products.

Consumers should immediately discontinue use of this product. Patients are encouraged to report adverse side effects to the FDA.

Customers with questions about the recall can contact Julio Tapia at (718) 415-2611 or (347) 867-9988.